Oregon, 2010Tornado in Oregon, October 24, 2010
October 24, 2010 · NWS MFR · 1 event in 1 county or zone
A blogger took a picture of a waterspout off the Oregon coast near Humbug Mountain on 10/24/10 around 1735 PDT. This was not reported to the NWS.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A blogger took a picture of a waterspout off the Oregon coast near Humbug Mountain on 10/24/10 around 1735 PDT. This was not reported to the NWS.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Oct 24, 12:01 PM PST, 4 hours 19 minutes earlier.
Area forecast discussion, Oct 24, 12:01 PM PST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
101 PM PDT SUN OCT 24 2010
.DISCUSSION...24/12Z NAM/GFS IN.
A STRONG FRONT IS NOW MOVING OUT OF THE MEDFORD CWA. WINDS HAVE
ABATED WEST OF THE CASCADES...BUT STRONG WINDS ARE STILL BEING
REPORTED AT SOME EAST SIDE LOCATIONS.
BEHIND THE FRONT...SHOWERS WILL CONTINUE THROUGH TODAY AS THE
DRIVING UPPER LEVEL TROUGH KICKS THROUGH. SOME THUNDERSTORMS
WERE OCCURRING NEAR THE COAST AND SOME MORE MAY STILL FORM.
EVEN AFTER THE CURRENT TROUGH DEPARTS...THE CWA WILL REMAIN UNDER
FAST ZONAL FLOW AND SHORT WAVES EMBEDDED IN THE FLOW WILL BRING
ROUNDS OF SHOWERS TO THE AREA.
THE ONLY BREAK IN THE NEAR TERM WILL BE LATE TUESDAY NIGHT INTO
WEDNESDAY WHEN A RIDGE WILL BUILD OVER THE AREA. THAT WILL BE
QUICKLY FOLLOWED BY ANOTHER STRONG UPPER TROUGH WHICH WILL PUSH
ANOTHER WET AND WINDY FRONT ONSHORE WEDNESDAY EVENING. THIS SYSTEM
WON'T BE AS WET OR AS WINDY AS THE CURRENT SYSTEM THOUGH.
THE PATTERN WILL REMAIN PROGRESSIVE THROUGH THE EXTENDED PERIOD
AND ANOTHER STRONG TROUGH WILL MOVE ONSHORE SATURDAY NIGHT. THE
ASSOCIATED FRONT WILL MOVE IN SATURDAY AFTERNOON AND THIS ONE MAY
BRING HEAVY RAIN AND HIGH WINDS TO THE AREA ONCE AGAIN. WEAKER
SYSTEMS WILL FOLLOW THROUGH THE REMAINDER OF NEXT WEEKEND MAKING
FOR UNSETTLED SHOWERY WEATHER.
&&
.AVIATION...FROM THE CASCADES WEST...AREAS OF MVFR CONDITIONS
WITH HIGHER TERRAIN OBSCURED AND LOCAL IFR CIGS/VSBYS REMAIN AS
THE FRONT MOVES INLAND. EAST OF THE CASCADES...LOCAL MVFR
CIGS/VSBYS WILL PERSIST WITH AREAS OF HIGHER TERRAIN OBSCURED.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 8 PM PDT THIS EVENING FOR ORZ030-031.
HIGH SURF WARNING UNTIL 11 PM PDT MONDAY FOR ORZ021-022.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 5 AM PDT
MONDAY ABOVE 4500 FEET FOR ORZ027-028.
WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR ORZ029.
CA...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR CAZ084-085.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM
PDT THIS EVENING FOR PZZ356.
HAZARDOUS SEAS WARNING UNTIL 8 PM PDT TUESDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT MONDAY FOR PZZ350.
GALE WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR PZZ370.
HAZARDOUS SEAS WARNING UNTIL 8 PM PDT TUESDAY FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT MONDAY FOR PZZ376.
15/06/08Hazardous weather outlook, Oct 24, 3:43 PM PST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
443 PM PDT SUN OCT 24 2010
ORZ021-022-250300-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
443 PM PDT SUN OCT 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TONIGHT
A HIGH SURF WARNING REMAINS IN EFFECT. SEE THE COASTAL HAZARD
MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE HIGH SURF WARNING WILL BE IN EFFECT UNTIL 11 PM PDT MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ030-031-250300-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
443 PM PDT SUN OCT 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TONIGHT
A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TONIGHT. SEE
WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ084-085-ORZ029-250300-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
443 PM PDT SUN OCT 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.
.DAY ONE...TONIGHT
A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TONIGHT. SEE
WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ027-028-250300-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
443 PM PDT SUN OCT 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT ABOVE 4500 FEET. SEE
WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE WINTER WEATHER ADVISORY ABOVE 4500 FEET WILL BE IN EFFECT
UNTIL 5 AM PDT MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Oct 24, 2:31 PM PST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
331 PM PDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 5 SE CAVE JUNCTION 42.11N 123.58W
10/24/2010 M2.23 INCH JOSEPHINE OR TRAINED SPOTTER
24 HR RAINFALL ENDING AT 3 PM PDT.
&&
BUNNAGLocal storm report, Oct 24, 2:33 PM PST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
333 PM PDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 2 WSW OBRIEN 42.06N 123.73W
10/24/2010 M4.50 INCH JOSEPHINE OR TRAINED SPOTTER
24 HR RAINFALL ENDING AT 3 PM PDT.
&&
BUNNAGLocal storm report, Oct 24, 2:57 PM PST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
357 PM PDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 1 NW KLAMATH FALLS 42.24N 121.79W
10/24/2010 M0.70 INCH KLAMATH OR TRAINED SPOTTER
TOTAL RAINFALL SINCE 730 AM PDT TODAY.
0353 PM HEAVY RAIN 4 SE COOS BAY 43.33N 124.18W
10/24/2010 M1.36 INCH COOS OR TRAINED SPOTTER
24 HOUR TOTAL RAINFALL. CURRENTLY THUNDER AND LIGHTNING
OVER LOCATION WITH 1/4-INCH HAIL AND HEAVY RAIN.
&&
WOODHEADLocal storm report, Oct 24, 3:13 PM PST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
413 PM PDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN 5 E MEDFORD 42.34N 122.76W
10/24/2010 M1.61 INCH JACKSON OR NWS EMPLOYEE
STORM TOTAL.
&&
WOODHEADLocal storm report, Oct 24, 4:06 PM PST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
506 PM PDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HEAVY RAIN S ELKTON 43.63N 123.57W
10/24/2010 M2.27 INCH DOUGLAS OR TRAINED SPOTTER
24 HR RAINFALL ENDING AT 430 PM PDT.
&&
BUNNAGLocal storm report, Oct 24, 4:11 PM PST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
511 PM PDT SUN OCT 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HEAVY RAIN 1 SE COOS BAY 43.37N 124.22W
10/24/2010 M1.72 INCH COOS OR TRAINED SPOTTER
&&
CCTornado, Curry
- When
- October 24, 4:20 PM PST to 4:30 PM PST
- Where
- Curry County, 5.69 mi SSE of Port Orford to 5.65 mi SSE of Port Orford
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 50 yd
- Reported by
- Public
- Coordinates
- 42.671, -124.468
A blogger took a picture of a waterspout off of Humbug Mountain and posted it. This event was not reported directly to the NWS. No damage or injuries were reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, October 24 to 25, 20101 death · 2 injured · $2.0 million · EF2 · 33 events
- Tornadoes and Hail in Texas, October 24, 20104 injured · $1.9 million · EF2 · 41 events
- Tornado and Hail in Alabama, October 24 to 25, 2010$263,000 · EF1 · 45 events
- Damaging Winds and Lightning Strikes in Tennessee, October 24, 2010$2.1 million · 65 kt wind · 15 events
- Tornado and Hail in Arkansas, October 24 to 26, 2010$281,000 · EF0 · 39 events
- Flash Flood and Hail in Mississippi, October 24 to 25, 2010$256,000 · 1.75 in hail · 28 events
- Tornadoes and Hail in Texas, October 24, 2010$27,000 · EF0 · 56 events
- Tornado and Damaging Wind in Tennessee, October 24, 2010$110,000 · EF1 · 2 events
- Tornadoes and Hail in Alabama, October 24 to 25, 20101 injured · $45,000 · EF1 · 10 events
- Heavy Rain and Strong Wind in California, October 24, 2010$175,000 · 10 events
- Coastal Flood in Washington, October 24 to 25, 2010$150,000 · 1 event
- Hail and Damaging Winds in Tennessee, October 24, 2010$91,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260341.